The hives ?


#1

After my first laser treatment a few weeks ago where i had my back and chest done i noticed the following 2 days that it looked like i had the hives—enlarged scabbed pimples accompanied with blisters and red blotching. It was not a pretty sight to say the least. But by the 3rd and 4th day it started subsiding and by the 5th day all was nearly gone. I have type 2 skin with very dark hair. My doctor told me i was a great candidate and that i will see very few side effects because my skin was so light. The Lightsheer laser was used at 30jl. which is not even that strong. If my skin was so great like my doctor told me why would my skin break out so badly ? Is this skin reaction in the first initial few days normal? Is my skin getting damaged in the long-term ? Is there any ointment recommended that can speed up the healing process ? -----Thanks for time------


#2

I had some of that with the Apogee alexandrite at 40J. I had some redness but no scabbing with the Lightsheer. The redness didn’t even last a day at 40J but at 45J I had some redness that lasted 4-5 days and a few blisters but I did not consider that a problem because it was less than the Apogee. I have darker skin but I only get treatments in the winter and early spring after my tan has faded for about 3 months.

I would say the reaction you had was normal and I would not worry about it. Take as high of a fluence as you can tolerate because it will be more effective.

Did they use compression when they treated you? They press down firmly with the handpiece to make the hair follicle rotate closer to the surface and to temprorarily force blood out of the vessels near the skin so the hemoglobin doesn’t absorb the laser pulse. This makes a BIG difference in effectiveness. There is less redness and post-treatment pain when compression is used because the cooling systen is used more efficiently then.

The Lightsheer is a great laser and you will be more than happy with the results.

RJC2001


#3

Oh I forgot to mention ,…they should have put AquaPhor on the treated areas. It prevents scabbing and promotes healing. It’s very greasy but effective. Just be sure to wear an old dark colored shirt next time in case you get some of the ointment on it.

RJC 2001


#4

Skin reactions are not completely predictible, just as results are not.

A hive-like reaction (urticaria vasculitis) has been reported in the medical literature in some laser consumers.

I hope you have a speedy and complete recovery, and that the doctor in charge is answering all your questions regarding this response.

[ August 18, 2002, 01:36 AM: Message edited by: Andrea ]